Vol. 11, No. 4, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 4, 547–726
Issue 3, 367–546
Issue 2, 185–365
Issue 1, 1–184

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
This article is available for purchase or by subscription. See below.
Interpolation on Gauss hypergeometric functions with an application

Hina Manoj Arora and Swadesh Kumar Sahoo

Vol. 11 (2018), No. 4, 625–641

We use some standard numerical techniques to approximate the hypergeometric function

2F1[a,b;c;x] = 1 + ab c x + a(a + 1)b(b + 1) c(c + 1) x2 2! +

for a range of parameter triples (a,b,c) on the interval 0 < x < 1. Some of the familiar hypergeometric functional identities and asymptotic behavior of the hypergeometric function at x = 1 play crucial roles in deriving the formula for such approximations. We also focus on error analysis of the numerical approximations leading to monotone properties of quotients of gamma functions in parameter triples (a,b,c). Finally, an application to continued fractions of Gauss is discussed followed by concluding remarks consisting of recent works on related problems.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

interpolation, hypergeometric function, gamma function, error estimate
Mathematical Subject Classification 2010
Primary: 65D05
Secondary: 33B15, 33B20, 33C05, 33F05
Received: 21 November 2016
Revised: 7 July 2017
Accepted: 21 July 2017
Published: 15 January 2018

Communicated by Kenneth S. Berenhaut
Hina Manoj Arora
Discipline of Electrical Engineering
Indian Institute of Technology
India hina.arora@stonybrook.eduDepartment of Applied Mathematics & Statistics
Stony Brook University
Stony Brook, NY
United States
Swadesh Kumar Sahoo
Discipline of Mathematics
Indian Institute of Technology